Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 27, 2010, 4:03 PM EDT for Hardin County, Larue County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 27, 2010, 6:28 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, KY, Larue County, KY
The radar
The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:23 PM EDT | HEAVY RAIN 5.25 | Elizabethtown, KY | A TRAINED SPOTTER NEAR MILE MARKER 94 OFF OF 1-65 REPORTED 5.25 INCHES OF RAIN HAD FALLEN OVER THE PAST 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052
WGUS53 KLMK 272003
FFWLMK
KYC093-123-272300-
/O.NEW.KLMK.FF.W.0039.100727T2003Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 700 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING WAS POSSIBLE FROM TRAINING THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...HODGENVILLE...WEST
POINT...
IN ADDITION...RADCLIFF...FORT KNOX AND COLESBURG ARE INCLUDED IN
THIS FLASH FLOOD WARNING...AS WELL AS INTERSTATE 65 AND DIXIE
HIGHWAY IN HARDIN COUNTY.
TORRENTIAL THUNDERSTORMS MOVING OVER THE SAME AREAS FROM NEAR FORT
KNOW SOUTHEAST TO ELIZABETHTOWN AND INTO NORTHERN LARUE COUNTY HAVE
PRODUCED RAINFALL TOTALS AS HIGH AS TWO AND A HALF INCHES IN THIRTY
MINUTES WITHIN THE PAST HOUR. TRAINED SPOTTER REPORTS HAVE ALSO
INDICATED SEVERAL LOCATIONS IN AND AROUND ELIZABETHTOWN WITH OVER
TWO INCHES OF RAINFALL IN TWENTY MINUTES AND STANDING WATER OVER
ROADWAYS...SO THE THREAT FOR FLASH FLOODING IS INCREASING ESPECIALLY
TOWARD THE EVENING COMMUTE TIME.
WITH MORE THUNDERSTORMS DEVELOPING OVER NORTHERN HARDIN
COUNTY...ADDITIONAL RAINFALL AMOUNTS OF ANOTHER ONE TO TWO INCHES
ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY THROUGH 530 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
3799 8592 3795 8591 3795 8588 3789 8582
3789 8585 3787 8584 3782 8575 3778 8574
3776 8570 3774 8570 3768 8560 3762 8558
3762 8561 3760 8561
$$
AL4 follow-up statements
263
WGUS53 KLMK 272005 CCA
FFWLMK
KYC093-123-272300-
/O.COR.KLMK.FF.W.0039.100727T2003Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 700 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING WAS POSSIBLE FROM TRAINING THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...HODGENVILLE...WEST
POINT...
IN ADDITION...RADCLIFF...FORT KNOX AND COLESBURG ARE INCLUDED IN
THIS FLASH FLOOD WARNING...AS WELL AS INTERSTATE 65 AND DIXIE
HIGHWAY IN HARDIN COUNTY.
TORRENTIAL THUNDERSTORMS MOVING OVER THE SAME AREAS FROM NEAR FORT
KNOX SOUTHEAST TO ELIZABETHTOWN AND INTO NORTHERN LARUE COUNTY HAVE
PRODUCED RAINFALL TOTALS AS HIGH AS TWO AND A HALF INCHES IN THIRTY
MINUTES WITHIN THE PAST HOUR. TRAINED SPOTTER REPORTS HAVE ALSO
INDICATED SEVERAL LOCATIONS IN AND AROUND ELIZABETHTOWN WITH OVER
TWO INCHES OF RAINFALL IN TWENTY MINUTES AND STANDING WATER OVER
ROADWAYS...SO THE THREAT FOR FLASH FLOODING IS INCREASING ESPECIALLY
TOWARD THE EVENING COMMUTE TIME.
WITH MORE THUNDERSTORMS DEVELOPING OVER NORTHERN HARDIN
COUNTY...ADDITIONAL RAINFALL AMOUNTS OF ANOTHER ONE TO TWO INCHES
ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY THROUGH 530 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
3799 8592 3795 8591 3795 8588 3789 8582
3789 8585 3787 8584 3782 8575 3778 8574
3776 8570 3774 8570 3768 8560 3762 8558
3762 8561 3760 8561
$$
AL194
WGUS73 KLMK 272103
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EDT TUE JUL 27 2010
KYC093-123-272300-
/O.CON.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
503 PM EDT TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN LARUE AND EASTERN HARDIN COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THEY WERE ALONG A LINE FROM VERTEES THROUGH ELIZABETHTOWN AND
CECILIA TO NORTH OF HODGENVILLE. THE STORMS WERE NEARLY STATIONARY
AND WERE PRODUCING RAINFALL RATES UP TO AN INCH PER HOUR.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...
HODGENVILLE...
WEST POINT...
IN ADDITION...RADCLIFF...LYONS AND FORT KNOX ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
3799 8592 3795 8591 3795 8588 3789 8582
3789 8585 3787 8584 3782 8575 3778 8574
3776 8570 3774 8570 3768 8560 3762 8558
3762 8561 3760 8561
$$
13992
WGUS73 KLMK 272133
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT TUE JUL 27 2010
KYC093-123-272300-
/O.CON.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
533 PM EDT TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN LARUE AND EASTERN HARDIN COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
ELIZABETHTOWN TO LYONS...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...
HODGENVILLE...
IN ADDITION...LYONS...ATHERTONVILLE AND TONNIEVILLE ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
THOUGH THE RAIN HAS LESSENED CONSIDERABLY...RAINFALL RATES UP TO AN
INCH PER HOUR ARE STILL POSSIBLE IN A FEW SPOTS. ALSO...IT WILL TAKE
SOME TIME FOR FLOOD WATERS TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8585 3775 8593 3773 8585 3777 8573
3777 8574 3776 8571 3773 8569 3768 8560
3764 8560 3763 8558 3762 8561 3760 8562
$$
13203
WGUS73 KLMK 272228
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT TUE JUL 27 2010
KYC093-123-272236-
/O.CAN.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
628 PM EDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LARUE AND
EASTERN HARDIN COUNTIES...
THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED WELL
EAST OF THE WARNED AREA. ONLY LIGHT RAIN SHOWERS REMAIN AROUND THE
REGION...AND THE THREAT FOR HEAVY RAIN NO LONGER EXISTS. THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3750 8585 3775 8593 3773 8585 3777 8573
3777 8574 3776 8571 3773 8569 3768 8560
3764 8560 3763 8558 3762 8561 3760 8562
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT TUE JUL 27 2010 .SHORT TERM (TONIGHT AND WEDNESDAY)... A VERY MOIST (PW VALUES AROUND 2.2 INCHES) SOUTHWEST FLOW WILL CONTINUE ACROSS THE LOWER OHIO VALLEY FOR THIS FORECAST PERIOD. SO IT WILL NOT TAKE MUCH TO SET OFF THUNDERSTORMS WITH THE LATEST ROUND OCCURING AT 19Z ACROSS CENTRAL KENTUCKY AND EXTENDING NORTHWEST INTO SOUTHWEST INDIANA. THIS IS BASICALLY ALONG A WEAK AND DISSIPATING DEW POINT BOUNDARY. THE LATEST SATELLITE PICTURES ALSO INDICATE COOLING TOPS SO WE WILL NEED TO MENTION A PRE-FIRST PERIOD IN THE FORECAST WITH STORMS LIKELY ACROSS MUCH OF THE EASTERN FORECAST AREA. I DO THINK THERE WILL BE A LULL IN PRECIPITATION OVERNIGHT WITH THE LOSS OF HEATING. HOWEVER IF BOUNDARIES REMAIN FROM THE LATE AFTERNOON STORMS OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE. BUT FOR NOW WE WILL DROP POPS OVERNIGHT INTO THE SLIGHT CHANCE CATEGORY. WE WILL MENTION HIGH CHANCE POPS WEDNESDAY AFTERNOON WITH THE SAME AIRMASS IN PLACE AND HEAVY RAIN AGAIN THE MAIN CONCERN. IN THIS WARM AND MOIST AIRMASS TEMPERATURES TONIGHT WILL ONLY FALL INTO THE LOW AND MID 70S AND WARM AGAIN INTO THE UPPER 80S AND LOWER 90S. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... THE FASTER GFS SEEMS TO BE VERIFYING BETTER THAN THE SLOWER EURO/CANADIAN MODELS OVER THE PAST FEW DAYS SO WILL TREND CURRENT FORECAST TOWARDS A FASTER GFS/GFS ENSEMBLE SOLUTION. WEDNESDAY NIGHT-SATURDAY NIGHT... SHORT-TERM MODELS AGREE THAT A FRONT APPROACHING FROM THE NW WILL LIKELY DRIFT TO OR JUST SOUTH OF THE OHIO RIVER BY EARLY THURSDAY MORNING. FOR WEDNESDAY NIGHT...MOST OF THE ACTIVITY SHOULD CONCENTRATE ALONG THE FRONT SO ANY DIURNAL ACTIVITY WILL LIKELY WEAKEN OR DISSIPATE...AND FOCUS NORTH TOWARDS THURSDAY MORNING. THE FRONT WILL PUSH SE OF THE CWA BY THURSDAY EVENING...SO TREND THE POPS SEWD THURSDAY DURING THE DAY WITH THE BLUEGRASS REGION HAVING THE HIGHEST POPS. BECAUSE OF THIS...TRENDED BACK ON HIGHS THRS. LOWER DEWPOINTS WILL FILTER IN FOR A SHORT-TIME ON FRIDAY LEAVING US WITH PLEASANT DRY DAY WITH HIGHS IN THE MID 80S NE TO THE VERY LOW 90S SOUTH. BY SATURDAY THOUGH WITH NW FLOW ALOFT...ANOTHER DISTURBANCE QUICKLY PUSHES IN AND AFFECTS US LATE FRIDAY NIGHT ACROSS THE NW BUT MOSTLY ON SATURDAY. AGAIN...THIS QUICKLY MOVES SOUTHEAST OF THE CWA SATURDAY NIGHT...BUT KEPT IN SLIGHT CHC POPS OVER THE SE SAT NIGHT. GIVEN A BIT OF ADDED DYNAMICS WITH THE SYSTEMS THURSDAY AND SATURDAY...A FEW MORE ORGANIZED CELLS WILL BE POSSIBLE WITH STRONG GUSTY WINDS/ISOLATED DMG WINDS POSSIBLE WITH THE VERY STRONGEST CELLS. MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS. SUNDAY-TUESDAY... FOR THIS PERIOD...THE RIDGE OVER THE SRN PLAINS WILL SCOOT EASTWARD DURING THIS PERIOD. ALTHOUGH HEIGHT VALUES ARE DISPLACED AND DIFFERENT BETWEEN THE EURO AND GFS...BOTH MODELS HAVE A DISTURBANCE UNDER THE RING OF FIRE APPROACH US TUESDAY FROM THE NORTHWEST. HAVE INSERTED POPS TUESDAY OVER THE NW AND TUESDAY NIGHT EVERYWHERE...SMALL POPS THIS FAR OUT. ALSO GIVEN THE HEIGHTS INCREASING TOWARDS TUESDAY...TRENDED TOWARDS THE HOT MEX BUT NOT NEARLY AS HOT SINCE EVERY TIME THAT MOS GUIDANCE HAS SHOWN 98 DEGREES FOR SDF FOR EXAMPLE...WE WERE ABOUT 2 DEGREES OR MORE COOLER. && .AVIATION (18Z TAF ISSUANCE)... A VERY MOIST SOUTHWEST FLOW WILL KEEP THUNDERSTORMS SCATTERED ACROSS CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE LATEST SHORT RANGE MODELS KEEP MOST OF THE PRECIPITATION SOUTH OF SDF BUT NOT LEX OR BWG. SO BASED ON CURRENT SATELLITE AND RADAR TRENDS WE WILL JUST MENTION VCTS AT THE SDF AND BWG TAF LOCATIONS THIS AFTERNOON BUT TRY TO TIME CURRENT CONVECTION OVER CENTRAL KENTUCKY INTO LEX LATE THIS AFTERNOON. BECAUSE OF THE EARLIER AND EXPECTED PRECIPITATION AT LEX WE WILL ALSO DROP THEM INTO THE IFR RANGE FOR VSBYS OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JA LONG TERM.........AL AVIATION..........JA
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT TUE JUL 27 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT TUE JUL 27 2010 /245 PM CDT TUE JUL 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING A PERIOD OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE AN ISSUE. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A COLD FRONT IMPINGES ON A MOIST...UNSTABLE ENVIRONMENT. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. TWO QUICK-MOVING UPPER-LEVEL DISTURBANCES WILL IMPACT THE REGION EARLY IN THE WEEKEND AND INTO THE NEXT WORK WEEK. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS FROM THESE SYSTEMS WILL BE LATE FRIDAY NIGHT INTO SATURDAY...AND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OF HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. JA/AL
In the hours before
Special weather statement, Jul 27, 2:31 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT TUE JUL 27 2010
KYZ039-045-046-271900-
ANDERSON-NELSON-WASHINGTON-
231 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARDSTOWN...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3776 8502 3771 8503 3768 8539 3769 8539
3772 8541 3767 8546 3767 8549 3789 8559
3789 8557 3792 8558 3793 8556 3795 8543
3794 8537 3797 8518 3800 8518 3801 8508
TIME...MOT...LOC 1832Z 255DEG 21KT 3782 8542
JDASpecial weather statement, Jul 27, 2:39 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUL 27 2010
KYZ028-029-045-271915-
BULLITT-HARDIN-NELSON-
239 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3782 8604 3783 8601 3787 8599 3794 8599
3789 8559 3765 8549 3767 8560 3769 8560
3770 8563 3773 8568 3769 8573 3775 8608
TIME...MOT...LOC 1839Z 283DEG 8KT 3782 8583
ESSpecial weather statement, Jul 27, 3:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT TUE JUL 27 2010
KYZ067-271945-
LINCOLN-
316 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF STANFORD...AND MOVING NORTHEAST
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
ROWLAND...
PREACHERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3731 8467 3735 8474 3737 8474 3739 8481
3742 8484 3761 8471 3761 8470 3762 8470
3762 8468 3760 8463 3749 8446
TIME...MOT...LOC 1916Z 216DEG 13KT 3743 8470
EESSpecial weather statement, Jul 27, 3:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE JUL 27 2010
KYZ028-053-272015-
HARDIN-LARUE-
329 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND
40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
TONNIEVILLE...
HODGENVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94...AND THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 136 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. ALSO BE AWARE THAT A GUST FRONT PRECEDING
THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE
ARRIVAL OF ANY RAIN.
&&
LAT...LON 3764 8597 3778 8578 3763 8558 3762 8559
3762 8561 3760 8561 3757 8562 3746 8585
TIME...MOT...LOC 1928Z 316DEG 10KT 3764 8581
ALSpecial weather statement, Jul 27, 3:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT TUE JUL 27 2010
KYZ057-272030-
MADISON-
349 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RICHMOND...AND MOVING EAST
AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
BEREA...
KINGSTON...
COMBS...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3773 8410 3766 8410 3765 8412 3762 8412
3752 8421 3752 8424 3758 8438 3760 8438
3762 8443 3779 8450 3780 8448 3776 8409
TIME...MOT...LOC 1948Z 274DEG 9KT 3764 8434
ALLocal storm report, Jul 27, 3:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN ELIZABETHTOWN 37.70N 85.87W
07/27/2010 M2.20 INCH HARDIN KY TRAINED SPOTTER
TWO POINT TWO INCHES OF RAIN IN 30 MINUTES WITH 6
INCHES OF WATER OVER DIXIE HIGHWAY IN ELIZABETHTOWN.
&&
EVENT NUMBER LMK1000465
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:02 PM EDT | Special Weather Statement | LMK | Logan | 28 min |
| Jul 26, 8:08 PM EDT | Special Weather Statement | LMK | Allen, Simpson | 22 min |
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Simpson | 27 min |
| Jul 26, 9:01 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Jul 27, 1:14 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 1:41 PM EDT | Special Weather Statement | LMK | Marion, Nelson | 49 min |
| Jul 27, 2:31 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 29 min |
| Jul 27, 2:39 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 27, 2:56 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin | 78 min |
| Jul 27, 3:16 PM EDT | Special Weather Statement | LMK | Lincoln | 29 min |
| Jul 27, 3:29 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 3:49 PM EDT | Special Weather Statement | LMK | Madison | 41 min |
| Jul 27, 4:14 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 27, 4:19 PM EDT | Special Weather Statement | LMK | Franklin | 26 min |
| Jul 27, 4:24 PM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 50 min |
| Jul 27, 4:43 PM EDT | Flash Flood Watch | LMK | Adair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more | 2 hr |
| Jul 27, 4:44 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 46 min |
| Jul 27, 4:47 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 28 min |
| Jul 27, 4:55 PM EDT | Flash Flood Warning | LMK | Franklin, Scott | 89 min |
| Jul 27, 5:01 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette | 72 min |
| Jul 27, 5:06 PM EDT | Areal Flood Advisory | LMK | Monroe | 84 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 29 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | LMK | Nicholas | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.